Ciproflexin for a prostate infection

And now I can barely walk.


I was prescribed ciproflexin on 8-09-2007 for a prostate infection. The surgeon advised me not to exercise while on cipro as there was a "rare" side effect where some people tore their achilles heel.

So I took his advice and elected not to work out for the 2 weeks I would be on the antibiotic. 3-4 days later, I figured a walk 3 blocks to blockbuster would be safe, 1 block in and I started having micro-tears in my achilles heel.

I told the original MD during my follow up for the prostate infection and she dismissed it as a side effect that almost never happens. My response was, "well it did" and she just dropped the conversation at that point. Great medical knowledge and care there.

Well the heel eventually got better, meanwhile my shoulders, tendons behind the knees, elbows, and wrists (basically anywhere there was a tendon) were getting worse. My co-workers laughed at me saying I was just getting old (I was 26 at the time) and that they ached all the time as well. A year and a half later, I finally got a MRI for both my shoulders, and the MD interpreting the images described it definitively as tendonosis.

My PM&R MD, based on this report, elected to give me a steroid shot in my shoulder. I questioned this, given that I'd read online that it did little and even made the tendons weaker. He dismissed it and so we proceeded with the shot. There was no improvement and it even felt worse a week later. After this point, I decided to no longer bother seeing this doctor.

I've read literature from Australia that indicates doctors there dismissed the use of steroid injections to treat tendonosis back in 2004, yet this doctor still used it in 2009. Even after a confirmed diagnosis of tendonosis he never mentioned that I should discontinue use of the anti-inflammatories I'd been prescribed.

So far, the only good advice I've found on dealing with my problems have come from the internet. Thanks to this site, I'm now fairly confident that my resurfaced problems with my achilles heels are due to tendonosis and I can take the appropriate measures to address it.

I now know not to take nsaid's, which I popped for years. And I know that rest won't cure it, nor will the PT I was originally prescribed.

Instead I'm going to pursue a light stretching program instead of trying to stay off my feet as much as possible.



----




Joshua Answers:

Oh, don't even get me started on how far behind the times/current research western medicine is....

My Levaquin pages on this site and the Levaquin Tendonitis Treatment is the best info and resources I have on Levaquin and Cipro.

Good luck with your recovery.



----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com



Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.